Scott had a scare this morning. Taking his steroids this morning made him sick - both times he tried to take them. So the docs were trying to give him a Benadryl/Reglan combination to calm his stomach. About 10 minutes after the dosage, he had a violent reaction which they termed a Dystonic reaction. Stephanie and Derry were in the room with him at the time, and it obviously was a terrifying thing. They cause violent muscle contractions and Stephanie said he was hitting the bed with his arms and screaming in a voice that didn't sound at all like Scott and his face all contorted. She likened it to something out of the Exorcist. Then just as suddenly, he fell calm and limp.
You can Google "dystonic reaction" if you like. I don't want to write about it.
Dr. Tebbi is rather certain it was the Reglan that caused the reaction. They instantly put signs on his door to not administer that drug ever again. Soon afterwards, the nurses came back and told Stephanie that Dr. Tebbi had ordered no Reglan be given to any of the kids on the ward again. Obviously he's had some kids react, and doesn't wish to take the chance with anyone.
Scott's high-dose methotrexate started just after midnight last night, and will continue until tonight until the same time. He had virtually every other chemo treatment as well yesterday, including his first shots in the legs. They stick both legs at the exact same time. It takes two nurses. It is no fun. He did say his legs felt fine this morning. He has some pain in his hip from yesterday's bone marrow aspiration.
Right now he's pretty much knocked out thanks to Ativan and is sleeping. Thankfully he's compatible with that drug, as it may become a very good friend during these stays. And thankfully there are only two more of these type dosages of methatrexate.
What these kids go through is unbelievable.